Paper “On the abnormal structure of finite groups” published in Revista Matemática Iberoamericana

The following paper has been published.

El siguiente artículo ha sido publicado.

El següent article ha sigut publicat.

Adolfo Ballester-Bolinches, John Cossey, Ramón Esteban-Romero

On the abnormal structure of finite groups

Rev. Mat. Iberoamericana., 30, 13-24 (2014)

http://dx.doi.org/10.4171/rmi/767

Abstract: We study finite groups in which every maximal subgroup is supersoluble or normal. Our results answer some questions arising from papers of Asaad and Rose.


MSC: 20D10, 20D05, 20F16
Keywords: Finite group, supersoluble group, maximal subgroup

Paper “Generalised norms in finite soluble groups” published in J. Algebra

The following paper has been published.

El siguiente artículo ha sido publicado.

El següent article ha sigut publicat.

A. Ballester-Bolinches, John Cossey, Liangcai Zhang

Generalised norms in finite soluble groups

J. Algebra, 402, 392-405 (2014)

http://dx.doi.org/10.1016/j.jalgebra.2013.12.012

Abstract: We give a framework for a number of generalisations of Baer’s norm that have appeared recently. For a class C of finite nilpotent groups we define the C-norm κC(G) of a finite group G to be the intersection of the normalisers of the subgroups of G that are not in C. We show that those groups for which the C-norm is not hypercentral have a very restricted structure. The non-nilpotent groups G for which G = κC (G) have been classified for some classes. We give a classification for nilpotent classes closed under subgroups, quotients and direct products of groups of coprime order and show the known classifications can be deduced from our classification.


MSC: 20D10, 20D20, 20D25
Keywords: Finite group, normaliser, norm

Paper “Graphs and classes of finite groups” published in Note Mat.

The following paper has been published.

El siguiente artículo ha sido publicado.

El següent article ha sigut publicat.

A. Ballester-Bolinches, John Cossey, R. Esteban-Romero

Graphs and classes of finite groups

Note Mat., 33 (1), 89-94 (2013)

http://dx.doi.org/10.1285/i15900932v33n1p89

Abstract. There are different ways to associate to a finite group a certain graph. An interesting question is to analyse the relations between the structure of the group, given in group-theoretical terms, and the structure of the graph, given in the language of graph theory. This survey paper presents some contributions to this research line.
Keywords: finite groups, classes of groups, graphs
MSC 2000 classification: primary 20D10, secondary 05C25

Paper “Mutually permutable products and conjugacy classes” to appear in Monatsh. Math.

The following paper has been accepted for publication. We will inform about the publication details.

El siguiente artículo ha sido aceptado para su publicación. Informaremos sobre los detalles bibliográficos.

El següent article ha sigut acceptat per a la seua publicació. N’informarem sobre els detalls bibliogràfics.

A. Ballester-Bolinches, John Cossey, Yangming Li

Mutually permutable products and conjugacy classes

Monatsh. Math.

http://dx.doi.org/10.1007/s00605-012-0411-z

Abstract: The question of how certain arithmetical conditions on the lengths of the conjugacy classes of a finite group G influence the group structure has been studied by several authors with many results available. The purpose of this paper is to analyse the restrictions imposed by the lengths of the conjugacy classes of some elements of the factors of a finite group G = G 1G2 · · · Gr , which is the product of the pairwise mutually permutable subgroups G 1, G 2, . . . , Gr , on its structure. Some earlier results appear as corollaries of our main theorems.

Keywords: Finite groups, Mutually permutable products, Conjugacy classes.
Mathematics Subject Classification: 20D10, 20D20, 20D40, 20E45